Arizona, 2007

Flash Flood in Arizona, July 24, 2007

July 24, 2007 · NWS FGZ · 1 event in 1 county or zone

Heavy rain from a thunderstorm caused Cebecue Creek in Cebecue to flood.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

Heavy rain from a thunderstorm caused Cebecue Creek in Cebecue to flood.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 24, 2:30 PM MST, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 24, 2:30 PM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST TUE JUL 24 2007

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA
FOR THE NEXT SEVERAL DAYS. EXPECT SHOWERS AND THUNDERSTORMS TO
DEVELOP EACH AFTERNOON...DIMINISHING DURING THE EVENING HOURS. CLOUDS
AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY
BELOW NORMAL.

&&

.DISCUSSION...AN UPPER LEVEL LOW IS SITUATED OVER SOUTHERN
CALIFORNIA...HIGH PWS MOVING NORTHWARD UNDER PLUME OF MOISTURE ON
WV SAT PICS. UPPER LEVEL DIV ASSOCIATED WITH THE WEAK LOW. PREVIOUS
SAT LOOPS OVER THE LAST SEVERAL DAYS HAVE SHOWN WEAK MCS DEVELOPMENT
ALONG THIS BOUNDARY BETWEEN THE MID-LEVEL DRYING AND THE DEEPER
MOISTURE. THERE IS ENOUGH WEAK SYNOPTIC LIFT SUFFICIENT TO PROVIDE
AN ENVIRONMENT CONDUCIVE FOR MCS DEVELOPMENT THIS AFTERNOON AND
EVENING. SPOTTER REPORTS HAVE COME IN SHOWING THE ABILITY OF THESE
STORMS TO PRODUCE 1.5 INCHES OF RAIN IN 45 MINUTES...REPORTS COMING
IN FROM CONCHO AND PARKS. THE FLASH FLOOD WATCH WILL CONTINUE
THROUGH 900 PM MST GIVEN THE HEAVY RAIN ASSOCIATED WITH THESE
STORMS. THE MAIN AREA OF CONCERN THIS AFTERNOON WILL EXTEND FROM
NAVAJO COUNTY WESTWARD THROUGH COCONINO AND YAVAPAI COUNTIES.

A CONTINUATION OF A DEEP AND VERY MOIST SOUTHEAST FLOW IS EXPECTED
WEDNESDAY INTO THE FIRST HALF OF NEXT WEEK. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY FROM LATE
MORNING INTO THE EVENING HOURS.
&&

.AVIATION...FOR THE 00Z PACKAGE...NUMEROUS THUNDERSTORMS WILL
CONTINUE THIS EVENING WITH MVFR CONDITIONS ACCOMPANYING A FEW OF THE
STRONGER STORMS. IFR THRESHOLDS MAY BE REACHED IN THESE STORMS AS
WELL...BUT ONLY FOR BRIEF PERIODS. THE MAIN THREAT WITH THE STORMS
TODAY WILL BE REDUCED VISIBILITY IN HEAVY RAIN...AND LOCAL AREAS
WITH HAIL UP TO A HALF INCH IN DIAMETER. MOST OF THE PRECIPITATION
SHOULD DIMINISH AFTER 06Z WEDNESDAY. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL REDEVELOP BY 18Z ON WEDNESDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 900 PM
MST AZ ZONES 004>009-012-013-015>018-037>040.

&&

TC/JJ
Hazardous weather outlook, Jul 24, 10:10 AM MST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 AM MST TUE JUL 24 2007

AZZ004>018-037>040-250700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NUMEROUS THUNDERSTORMS...PRODUCING AREAS OF VERY HEAVY RAINFALL...
ARE EXPECTED ACROSS MOST OF NORTHERN ARIZONA THROUGH THIS EVENING.
THESE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND SMALL HAIL.
FLASH FLOODING IS LIKELY FROM THE HEAVIER AND SLOWER MOVING STORMS.
THESE STORMS HAVE THE POTENTIAL OF PRODUCING UP TO 3 INCHES OF RAIN
IN SHORT PERIODS OF TIME. DUE TO THE LIKELIHOOD OF HIGH INTENSITY
RAINFALL ...A FLASH FLOOD WATCH HAS BEEN ISSUED TO REFLECT THE
POTENTIAL FOR FLASH FLOODING...COVERING MOST OF NORTHERN ARIZONA.
SEE THE FLASH FLOOD WATCH (PRODUCT PHXFFAFGZ) FOR DETAILS OR VISIT
US ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 87 km away, was scanning. The volume nearest the first event began at 02:35 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Navajo

When
July 24, 7:35 PM MST to 9:30 PM MST
Where
Navajo County, Cibecue to 10 mi ESE of Cibecue
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.050, -110.500

Heavy rain from a thunderstorm caused flooding in Cebecue and along Indian Route 12 to Highway 60. The flood water reached the bedroom windows in at least one house in Cebecue.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52498.